MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS; HAND-HELD INTRACARDIAC SUCKERS W/ERGONOMIC HANDLES

SORIN GROUP ITALIA SRL SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS; HAND-HELD INTRACARDIAC SUCKERS W/ERGONOMIC HANDLES
Model Number S351-70
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information were not provided.Sorin group (b)(4) manufactures the hand-held intracardiac suckers.The incident occurred in (b)(6).The complained sucker was returned to sorin group (b)(4) and sent to decontamination as per livanova procedure on blood contaminated goods.Visual inspection of the sucker after decontamination found the tip of the sucker disconnected form the body of the device.Blood traces were found along the entire surface of the sucker.No other obvious defect was visible.To verify the interference between the tip and the body of the sucker, the tip was re-assembled and manually pull tested: minimal pull force enabled the disconnection of the tip from the body of sucker.Dhr review did not identify any issue relevant to the claimed problem: the device was released conforming to product specification.Livanova has not been informed of any other similar event related to the complained batch thus suggesting an isolated event.Based on livanova investigation, the disconnection is ascribable to inadequate application of bonding solvent during the assembly of the sucker.To prevent reoccurrence, the manufacturing operators will be trained on correct assembly procedure and sensitized on this type of event.As this appears as an isolated case of human error with low frequency (improbable) and the risk associated it is in the acceptable region, no other corrective action will be undertaken.Livanova will keep monitoring the market.
 
Event or Problem Description
On august 26th, 2019, sorin group (b)(4) has been informed that tip of the s351-70 sucker dissolves during procedure.There was no report of any patient injury.Follow up attempts to clarify the failure with the customer were in successful and the case was evaluated as not reportable.On november 25th, 2019, during visual inspection of the returned s351-70 sucker, it was found that the tip has detached from the rest of the sucker.Based on this evidence the case has been evaluated as reportable and a 30days report is to be submitted.

Brand Name
SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS
Common Device Name
HAND-HELD INTRACARDIAC SUCKERS W/ERGONOMIC HANDLES
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola, modena 41037
IT  41037
MDR Report Key9503498
Report Number9680841-2019-00042
Device Sequence Number13560508
Product Code DTS
UDI-Device Identifier08033178004466
UDI-Public(01)08033178004466(17)220107(10)1901080013
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K900339
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2022
Device Model NumberS351-70
Device Catalogue NumberS351-70
Device Lot Number1901080013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2019
Initial Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1